MAUDE Adverse Event Report: ENCORE MEDICAL L.P. HIP INSTRUMENT; DRILL BIT, 3-2 X 56, 45 EFFECTIVE

ENCORE MEDICAL L.P. HIP INSTRUMENT; DRILL BIT, 3-2 X 56, 45 EFFECTIVE
Model Number 803-05-229
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was to report that the drill bit broke while using it during surgery.This event occurred during surgery near the patient.There was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.There was no risk or adverse event reported and the instrument was inspected prior to surgery on 5 march 2020 and was found to be acceptable.The drill bit was lost/discarded; therefore, the reported problem could not be confirmed.The reported condition could possibly be a result of heavy use or misuse and care must be taken to avoid compromising their performance.The lot number was not reported; therefore, this instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.Summary of complaints to date: 100 - functional 1; 102 - dull/worn 15: 302 - bent 5: 303 - broke/cracked/damaged 44: (blank) 3.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.
 
Event or Problem Description
Instrument failure - drill bit broke while using it during surgery.

Brand Name
HIP INSTRUMENT
Common Device Name
DRILL BIT, 3-2 X 56, 45 EFFECTIVE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx
MDR Report Key9926104
Report Number1644408-2020-00305
Device Sequence Number2596674
Product Code HTW
UDI-Device Identifier00888912104456
UDI-Public(01)00888912104456
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-05-229
Device Catalogue Number803-05-229
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date04/04/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR